MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNEE BALANCER SHAFT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. KNEE BALANCER SHAFT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71933037
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, the connecting rod of the gap balancer can be connected to either the straight gap block or the connected buckling block, but the fault tool link cannot convert the two blocks.Unable to pull out.Delay of more than 2 hours reported.No confirmation of backup has been received.No impact or injury to patient reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the provided pictures could not confirm the stated failure mode.A review of complaint history did not reveal additional complaints for the listed batch for the same failure mode.A review of the manufacturing records for the listed batch did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
KNEE BALANCER SHAFT
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8626413
Report Number1020279-2019-01989
Device Sequence Number2049073
Product Code MBH
UDI-Device Identifier03596010592071
UDI-Public03596010592071
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71933037
Device Lot Number17JCT0004
Initial Date Received by Manufacturer 04/28/2019
Supplement Date Received by Manufacturer04/28/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1